MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; SUCTION PUMP

RICHARD WOLF GMBH PIRANHA; SUCTION PUMP
Model Number 2208011
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, the suction pump failed to provide sufficient suction during the morcellation of prostate (holep) procedure.The user reported that there was a 30 minute delay in the procedure.There was no similar back-up device, and the remaining tissues had to be basketed out.The procedure was completed without additional medical treatment.All the other devices used with the suction pump were working properly.
 
Additional Manufacturer Narrative
The following fields have new information: b4, g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), and h11.The suction pump, 2208011, was examined in the specialist department.The suction function is fine, as is the vacuum build-up.According to the examination report, the inside of the socket for the foot switch is not as it should be.The notch is twisted 90°· to the right and broken.It is possible that the foot switch 1 pedal, 2030108, was inserted incorrectly and therefore did not trigger the suction.The cause is due to mechanical overload, probably caused by excessive force being applied during use.The suction pump type 2208011 with the serial number (b)(6), was manufactured on 29th march 2023.No abnormalities were found during production, all devices passed the functional checks.Richard wolf gmbh has received several complaints in the past 2 years.The complaints either show customer faults due to operating error, or sporadic failure or wear and tear outside the warranty period, or damage due to mechanical influences, as well as no functional error on the device.As the review of all available data does not show signs of systematic errors or a trend, no further action is necessary.In our risk analysis e3-1: v00, suction pumps with accessories, manufacturing-related, handling-related and design­related hazards regarding functional impairment as well as risks due to a product that cannot be used were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed with an acceptable risk.

Brand Name
PIRANHA
Common Device Name
SUCTION PUMP
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21452907
Report Number9611102-2025-00006
Device Sequence Number7761719
Product Code JCX
UDI-Device Identifier04055207011874
UDI-Public04055207011874
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2208011
Device Catalogue Number2208011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TYPE 2030108 FOOTSWITCH 1 PEDAL.; TYPE 2303.011 MOTOR CONTROL UNIT 2303.; TYPE 8564.021 MOTOR HANDPIECE MAX. 6000RPM.
Patient SexUnknown